Prostate Home > Avodart Overdose
Although it has happened only rarely, it is possible to overdose on Avodart. However, there have been so few reported cases of people taking too much Avodart that the full effects of an Avodart overdose are not known. It is also not known what the best treatment is for an Avodart overdose. Treatment options for an Avodart overdose may include pumping the stomach and giving fluids through an IV, among other things. If you began treatment with Avodart and overdosed, and/or believe you may have overdosed, seek medical attention immediately.
Avodart Overdose: An Overview
Avodart® (dutasteride) is a prescription medication that has been licensed to treat an enlarged prostate (known medically as benign prostatic hyperplasia, benign prostatic hypertrophy, or BPH). As with all medicines, it is possible to take too much Avodart. The effects of an Avodart overdose will vary depending on a number of factors, including how much Avodart is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
What Do Clinical Studies Say About Avodart Overdose Effects?In clinical studies before Avodart was approved, daily doses of up to 40 mg of Avodart for seven days and multiple doses of 5 mg a day did not result in any adverse reactions. However, there have been so few reported cases of an Avodart overdose that the full effects are not known.
Treatment for an Avodart OverdoseGiven that there have been so few cases of people taking too much Avodart, it is also not known what the best treatment is for an Avodart overdose. If the Avodart overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an Avodart overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur.